Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 82, NWS St. Louis, MO

April 30, 2009Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 30, 2009, 12:42 PM CDT for Fayette County, Illinois. It took effect at Apr 30, 2009, 10:30 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 30, 2009, 12:42 PM CDT (17:42 UTC)
In effect from
Apr 30, 2009, 10:30 PM CDT
Expired
May 4, 2009, 3:42 AM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 20.11 ft at May 2, 2009, 8:00 PM CDT.

actionminormoderate15202504/3005/0105/0205/0305/0405/05
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 301742
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 PM CDT THU APR 30 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 


  KASKASKIA RIVER AT VANDALIA


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 0.5 TO 1.5 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND 0.25 TO 0.5 INCHES FORECAST IN THE NEXT 24
HOURS...

RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-011742-
/O.NEW.KLSX.FL.W.0082.090501T1030Z-090504T2000Z/
/VNDI2.1.ER.090501T1030Z.090502T1800Z.090503T2000Z.NO/
1242 PM CDT THU APR 30 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA.
* FROM TONIGHT TO MONDAY MORNING.
* AT 11:30 AM THURSDAY THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT 
  AND CREST NEAR 21.5 FEET SATURDAY AND FALL BELOW FLOOD STAGE SUNDAY 
  AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/01  05/02  05/03  05/04  05/05

KASKASKIA RIVER
  VANDALIA          18   16.06     18.2   21.1   19.8   14.5   11.3
8 follow-up statements
000 
WGUS83 KLSX 010123
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT THU APR 30 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
 
         KASKASKIA RIVER AT 
            VANDALIA AFFECTING FAYETTE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-020123-
/O.EXT.KLSX.FL.W.0082.090501T0330Z-090504T1736Z/
/VNDI2.1.ER.090501T0330Z.090502T1800Z.090503T1736Z.NO/
823 PM CDT THU APR 30 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA.
* UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM THURSDAY THE STAGE WAS 17.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 21.5 FEET SATURDAY 
  AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/01  05/02  05/03  05/04  05/05

KASKASKIA RIVER
  VANDALIA         18   17.76      18.6   21.1   19.4   13.7   11.0
000 
WGUS83 KLSX 011548
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT FRI MAY 01 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT VANDALIA


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE 
PAST 48 HOURS AND AROUND 0.10 INCHES FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-021548-
/O.EXT.KLSX.FL.W.0082.000000T0000Z-090504T1323Z/
/VNDI2.1.ER.000000T0000Z.090502T1200Z.090503T1323Z.NO/
1048 AM CDT FRI MAY 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY.
* AT 9:30 AM FRIDAY THE STAGE WAS 18.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 21.8 FEET SATURDAY 
  MORNING AND SHOULD FALL BELOW FLOOD STAGE SUNDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/02  05/03  05/04  05/05  05/06

KASKASKIA RIVER
  VANDALIA          18   18.84     21.8   18.3   13.9   12.1   11.1
000 
WGUS83 KLSX 020121
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CDT FRI MAY 01 2009

..THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
 
        
            THE KASKASKIA RIVER AT VANDALIA 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-030121-
/O.EXT.KLSX.FL.W.0082.000000T0000Z-090504T0138Z/
/VNDI2.1.ER.000000T0000Z.090502T1200Z.090503T0138Z.NO/
821 PM CDT FRI MAY 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM FRIDAY THE STAGE WAS 19.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 19.2 FEET TOMORROW MORNING. 
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/02  05/03  05/04  05/05  05/06

KASKASKIA RIVER
  VANDALIA         18   19.0       19.2   16.1   13.7   12.3   11.5
000 
WGUS83 KLSX 021515
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT SAT MAY 02 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT VANDALIA


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF RAIN THE FELL
WEDNESDAY INTO THURSDAY...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-031515-
/O.EXT.KLSX.FL.W.0082.000000T0000Z-090504T0800Z/
/VNDI2.1.ER.000000T0000Z.090502T1800Z.090503T0800Z.NO/
1015 AM CDT SAT MAY 02 2009

...THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY.
* AT 9:30 AM SATURDAY THE STAGE WAS 19.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST TODAY NEAR 19.5 THIS 
  AFTERNOON AND SHOULD FALL BELOW FLOOD STAGE TONIGHT.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/03  05/04  05/05  05/06  05/07

KASKASKIA RIVER
  VANDALIA          18   19.39     17.4   14.1   12.6   11.9   11.2
000 
WGUS83 KLSX 021517 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT SAT MAY 02 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT VANDALIA


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF RAIN THE FELL
WEDNESDAY INTO THURSDAY...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-031515-
/O.COR.KLSX.FL.W.0082.000000T0000Z-090504T0800Z/
/VNDI2.1.ER.000000T0000Z.090502T1800Z.090503T0800Z.NO/
1015 AM CDT SAT MAY 02 2009

...THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY.
* AT 9:30 AM SATURDAY THE STAGE WAS 19.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 19.5 THIS AFTERNOON 
  AND SHOULD FALL BELOW FLOOD STAGE TONIGHT.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/03  05/04  05/05  05/06  05/07

KASKASKIA RIVER
  VANDALIA          18   19.39     17.4   14.1   12.6   11.9   11.2
000 
WGUS83 KLSX 030224
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CDT SAT MAY 02 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF RAIN THAT FELL
WEDNESDAY INTO THURSDAY...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/


&&

ILC051-040224-
/O.EXT.KLSX.FL.W.0082.000000T0000Z-090505T0318Z/
/VNDI2.1.ER.000000T0000Z.090503T1200Z.090504T0318Z.NO/
924 PM CDT SAT MAY 02 2009

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 PM SATURDAY THE STAGE WAS 19.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 20.0 FEET BY SUNDAY MORNING. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY LATE EVENING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/03  05/04  05/05  05/06  05/07

KASKASKIA RIVER
  VANDALIA         18   19.82      20.0   15.1   12.8   11.8   11.2
000 
WGUS83 KLSX 031423
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
923 AM CDT SUN MAY 03 2009


...THE FLOOD WARNING CONTINUES FOR THE ...KASKASKIA RIVER... 
AT VANDALIA AFFECTING FAYETTE COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-041423-
/O.EXT.KLSX.FL.W.0082.000000T0000Z-090505T0742Z/
/VNDI2.1.ER.000000T0000Z.090503T0400Z.090504T0742Z.NO/
923 AM CDT SUN MAY 03 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA.
* UNTIL THE WARNING IS CANCELLED TOMORROW.
* AT 8:30 AM SUNDAY THE STAGE WAS 19.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT
  TONIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/04  05/05  05/06  05/07  05/08

KASKASKIA RIVER
  VANDALIA         18    19.4      17.5   15.2   13.6   12.3   11.6
000 
WGUS83 KLSX 040842
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
342 AM CDT MON MAY 04 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-040912-
/O.CAN.KLSX.FL.W.0082.000000T0000Z-090505T0742Z/
/VNDI2.1.ER.000000T0000Z.090503T0400Z.090504T0351Z.NO/
342 AM CDT MON MAY 04 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT  2:30 AM MONDAY THE STAGE WAS 17.4 FEET. 
* FELL BELOW FLOOD STAGE AT 10:51 PM SUNDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.8 FEET BY TOMORROW
  MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/05  05/06  05/07  05/08  05/09

KASKASKIA RIVER
  VANDALIA         18   17.35      16.9   14.8   13.5   12.2   11.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:06 AM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Apr 30, 7:06 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
706 AM CDT THU APR 30 2009

.DISCUSSION...
/409 AM CDT THU APR 30 2009/
MCV THAT BROUGHT FLASH FLOODING ACROSS PORTIONS OF CENTRAL AND
NORTHEAST MO AND W CNTL IL HAS MOVED NE OF THE CWA EARLY THIS
MRNG. THIS SYS CONTINUES TO PROVIDE SHRA/TSRA ACROSS ERN PORTIONS
OF THE CWA WITH SHRA CONTINUES TO DEVELOP JUST NE OF THE METRO
AREA. HAVE THEREFORE KEPT FFA GOING THIS MRNG FOR MUCH OF THE CWA.

SPOTTY CONVECTION ACROSS ERN KS ALONG 850 MB FNT SHUD LIFT NE AND
SPREAD INTO ERN PORTIONS OF THE CWA LATE THIS MRNG INTO THE EARLY
AFTN HRS. BELIEVE BULK OF THE PRECIP WILL REMAIN ALONG SRN
PORTIONS OF THE CWA TDA...BUT WITH THE CDFNT APCHNG EXPECT
CONVECTION TO DEVELOP ALONG FNT THIS AFTN.

CDFNT IS EXPECTED TO PUSH THRU THE CWA TNGT. KEPT CHC TSRA ACROSS
SERN COUNTIES FRI MRNG TO ACCOUNT FOR TIMING DIFFERENCES AS
CONVECTION EXITS THE AREA. S/W IS PROGD TO BRUSH NRN MO FRI
AFTN/EVE. THE NAM PRINTS OUT A LOT OF QPF WITH THIS S/W WHICH
APPEARS TO BE OVERDONE FOR THIS TIME OF YEAR. GFS HAS A SIMILAR
SOLN...BUT HAVE LITTLE CONFIDENCE IN THIS SOLN AS IT APPEARS TO BE
DUE TO CONVECTIVE FEEDBACK. THE ECMWF AND LOCAL WRF MODELS HAVE A
SIMILAR SOLN WITH LITTLE IF ANY PRECIP ACROSS NRN MO WITH THIS
FEATURE. HAVE THEREFORE LOWERED POPS TO CHC FOR FRI AFTN ACROSS
NRN PORTIONS OF THE CWA...WHILE KEEPING LIKELIES FURTHER S TO
ACCOUNT FOR OVERRIDING PRECIP.

AS THE CDFNT THAT PUSHES S THRU THE CWA TDA BECOMES STATIONARY
ACROSS THE MO/AR BORDER...A NUMBER OF DISTURBANCES WILL TRAVEL
ALONG THIS BOUNDARY INTO EARLY NEXT WEEK WHEN THE ECMWF PROGS THIS
BNDY TO LIFT N AS A WRMFNT.

LOWERED TEMPS TDA AND TMW AS AMPLE CLD COVER SHUD HELP PREVENT
MUCH WARMING...ESP TMW AS THE CDFNT PASSES SWD. MADE LITTLE IF ANY
CHANGES FOR SAT AND BEYOND AS PREV FCST STILL LOOKS GOOD GIVEN
MODEL SOLNS.

TILLY

&&

.AVIATION...
/658 AM CDT THU APR 30 2009/
FOR THE 12Z TAFS...LOTS OF UNCERTAINTY ON THE AVIATION SIDE OF THE
HOUSE THIS MORNING..ESPECIALLY TRYING TO TIME SHRA/TSRA THREATS
WITH BROAD AND CONTINUOUS WAA THROUGHOUT THE DAY AND SHORTWAVE
ENERGY THAT MODELS ARE HAVING A HARD TIME WITH DUE TO CONVECTIVE
FEEDBACK. BASED ON OB TRENDS OVER REGION HAVE FCST OCNL IFR CIGS
IN COU AND UIN THE NEXT SVRL HOURS...AND OCNL MVFR CIGS AT STL AND
SUS...LIFTING TO A WRM SECTOR TYPE CU FIELD LTR THIS MRNG AND INTO
AFTN. AS FAR AS PCPN IS CONCERNED BROAD AREA OF WAA CAUSING PCPN
TO REFIRE E KS AND W CNTRL MO ATTM AND SHUD RETURN THRT OF TSRA TO
COU BY 14-15Z. UNSURE HOW FAR N AND NE OF COU THIS THREAT WILL
REACH AS RUC FCSTS THIS LIFT TO WKN BY LTR THIS MRNG...SO FOR NOW
HAVE OPTED TO INCL SHWRS AT UIN AND STL AREA TAFS BY ARND MIDDAY.
ATTEMPTED TO TIME A SECONDARY PCPN THRT WITH APPROACHING CDFNT LTR
THIS AFTN AND THIS EVE.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR CRAWFORD-FRANKLIN-
     GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MONTGOMERY-OSAGE-
     REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
     STE. GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 30, 10:42 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT THU APR 30 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1042 AM CDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE ANTICIPATED THROUGH TONIGHT WITH UPPER LEVEL
SYSTEMS AND A COLD FRONT EXPECTED TO MOVE THROUGH. SOME OF THESE
STORMS MAY BE STRONG TO SEVERE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE ALSO POSSIBLE
WITH THESE THUNDERSTORMS...WHICH MAY CREATE NEW FLOODING...
ESPECIALLY FOR PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL
AND SOUTHEAST MISSOURI UNTIL EARLY THIS EVENING.

MODERATE FLOODING CONTINUES ALONG PORTIONS OF THE ILLINOIS AND
MISSOURI RIVERS. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR
FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES FRIDAY THROUGH MONDAY AS A
SERIES OF WEATHER DISTURBANCES TRACK THROUGH THE MID MISSISSIPPI
VALLEY. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE ON FRIDAY.

MODERATE TO MAJOR FLOODING IS FORECAST ALONG THE ILLINOIS...
MISSISSIPPI...AND MISSOURI RIVERS. PLEASE SEE THE APPROPRIATE
FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING...MAINLY OVER
AREAS NEAR AND SOUTH OF INTERSTATE 70.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Apr 30, 6:44 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0641 AM     FLASH FLOOD      5 SE CENTER             39.46N  91.46W
04/30/2009                   PIKE               MO   LAW ENFORCEMENT

            3 FEET OF WATER RUNNING OVER HIGHWAY F...APPROXIMATELY
            5 MILES SOUTH OF HIGHWAY 19...PERFORMING WATER RESCUE

&&

EVENT NUMBER LSX0901740

JP
Local storm report, Apr 30, 6:48 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HEAVY RAIN       QUINCY                  39.93N  91.39W
04/30/2009  M1.72 INCH       ADAMS              IL   TRAINED SPOTTER

            OVER THE PAST 12 HOURS

&&

EVENT NUMBER LSX0901741

MILLER
Local storm report, Apr 30, 6:52 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0643 AM     HEAVY RAIN       ASHLAND                 38.77N  92.26W
04/30/2009  M2.12 INCH       BOONE              MO   TRAINED SPOTTER

            RAINFALL FROM 6 PM WEDNESDAY TO 6 AM THIS MORNING

&&

EVENT NUMBER LSX0901742

TRUETT
Local storm report, Apr 30, 6:56 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       COLLINSVILLE            38.68N  90.00W
04/30/2009  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER LSX0901743

JP
Local storm report, Apr 30, 7:54 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HEAVY RAIN       WELLSVILLE              39.07N  91.57W
04/30/2009  M1.00 INCH       MONTGOMERY         MO   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER LSX0901744

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:10 AM CDTFlash Flood WarningLSXAdams, Pike6 hr
Apr 30, 5:24 AM CDTRiver Flood WarningLSXBrown7 days
Apr 30, 6:59 AM CDTAreal Flood WarningLSXAdams, Pike5 hr
Apr 30, 2:40 PM CDTRiver Flood WarningLSXAdams5 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXAdams4 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXAdams69 hr
Apr 30, 2:40 PM CDTRiver Flood WarningLSXPike9 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXPike6 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXPike10 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXCalhoun10 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXSaint Clair7 days

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.